Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 190, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 8, 2016, 9:13 PM CDT for Dawson County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2016, 9:13 PM CDT (02:13 UTC)
- Expired
- Jul 8, 2016, 9:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Dawson County, TX
The radar
The Lubbock radar (KLBB), 98 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 868 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 2734 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
492
WUUS54 KMAF 090213
SVRMAF
TXC115-090245-
/O.NEW.KMAF.SV.W.0190.160709T0213Z-160709T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
913 PM CDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL DAWSON COUNTY IN WESTERN TEXAS...
* UNTIL 945 PM CDT
* AT 912 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LOS
YBANEZ... OR NEAR LAMESA...MOVING NORTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LOS YBANEZ...LAMESA MUNICIPAL AIRPORT AND KEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3287 10176 3277 10169 3272 10169 3266 10188
3273 10194
TIME...MOT...LOC 0212Z 231DEG 8KT 3273 10188
HAIL...1.25IN
WIND...60MPH
$$
AHASIC1 follow-up statement
343
WWUS54 KMAF 090231
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
931 PM CDT FRI JUL 8 2016
TXC115-090245-
/O.CON.KMAF.SV.W.0190.000000T0000Z-160709T0245Z/
DAWSON TX-
931 PM CDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR EAST CENTRAL DAWSON COUNTY...
AT 930 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HANCOCK...OR
NEAR LAMESA...MOVING NORTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LOS YBANEZ...LAMESA MUNICIPAL AIRPORT AND KEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3287 10176 3277 10169 3272 10169 3266 10188
3273 10194
TIME...MOT...LOC 0230Z 231DEG 8KT 3276 10184
HAIL...1.00IN
WIND...60MPH
$$
AHASICWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 5:06 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jul 8, 5:06 PM CDT, 4 hours 7 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 506 PM CDT FRI JUL 8 2016 .DISCUSSION... See 00z aviation discussion below. && .AVIATION... Storms are expected across the area during the evening hours and perhaps into the overnight hours. Variable and gusty winds as well as low visibilities are possible with these storms; otherwise, VFR conditions are expected. Winds will be southerly with occasional gusts throughout the period. && .PREV DISCUSSION... /issued 244 PM CDT FRI JUL 8 2016/ DISCUSSION...As of 2:15 PM CDT Friday...Radar is showing the first signs of convection over the Davis and Guadalupe Mtns. Satl imagery and model data show a ridge aligned over the southern states...from Southern CA to Florida. A shortwave is rotating across northern New Mexico riding along the ridge. This shortwave will interact with decent mid and low level moisture (with a weak mid level moisture feed from East Pacific Hurricane Blas) and an uncapped environment for increasing chances of thunderstorms this aftn thru most of tonight. The latest run of the RAP13 is hinting at a possible MCS dropping SSW over the CWA starting this evening. Regardless...all the high res models do show scattered thunderstorms well into the overnight hours. With fcst soundings indc inverted V profiles there will be strong gusty winds with any thunderstorms. With a slightly better moisture profile there could be locally heavy rain...which in this part of the country...could lead to localized flooding concerns. Ridging amplifies a bit on Sat which might result in a little less convection...especially in the Plains. Even with the ridge amplification temps are fcst to remain just below the century mark in the central and eastern Permian Basin...especially if there is any rain tonight due to added moisture. Ridging will become centered over the Desert SW into West Texas from Sunday thru most of next week. With this pattern most...if not all...of the convection will remain over the higher terrain with weak upslope flow and intense heating. We can also say hello once again to widespread 100+ degree temps in the Plains...105+ in the Pecos and Rio Grande River Valleys...and 90s in the mtns. Strobin && .PRELIMINARY POINT TEMPS/POPS... Big Spring 76 98 76 99 / 40 20 10 10 Carlsbad 73 103 72 104 / 20 20 10 10 Dryden 79 98 77 101 / 20 20 10 0 Fort Stockton 75 99 74 101 / 40 30 10 10 Guadalupe Pass 70 95 71 96 / 20 20 10 10 Hobbs 71 98 71 99 / 20 20 10 10 Marfa 66 92 63 95 / 40 40 20 10 Midland Intl Airport 76 98 76 100 / 40 20 10 0 Odessa 75 98 76 100 / 40 20 10 0 Wink 76 103 76 104 / 20 20 10 0 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. && 99/99/
Hazardous weather outlook, Jul 8, 1:52 PM CDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 152 PM CDT FRI JUL 8 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-091900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 152 PM CDT FRI JUL 8 2016 /1252 PM MDT FRI JUL 8 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING ACROSS THE AREA WITH LIGHTNING AND STRONG GUSTY WINDS THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY WITH LIGHTNING AND STRONG GUSTY WINDS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 8, 8:28 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 828 PM CDT FRI JUL 8 2016 TXZ045-046-090215- GAINES TX-DAWSON TX- 828 PM CDT FRI JUL 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GAINES AND NORTHWESTERN DAWSON COUNTIES UNTIL 915 PM CDT... AT 827 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER LOOP...OR 7 MILES SOUTHEAST OF SEAGRAVES...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SEAGRAVES...SEAGRAVES AIRPORT...WELCH...LOOP...PRIDE AND ASHMORE. LAT...LON 3291 10199 3276 10251 3296 10266 3296 10207 TIME...MOT...LOC 0127Z 244DEG 15KT 3289 10245 67
Special weather statement, Jul 8, 8:29 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 829 PM CDT FRI JUL 8 2016 TXZ046-047-051-052-090215- HOWARD TX-BORDEN TX-MARTIN TX-DAWSON TX- 829 PM CDT FRI JUL 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BORDEN... NORTHWESTERN HOWARD...NORTHEASTERN MARTIN AND SOUTHEASTERN DAWSON COUNTIES UNTIL 915 PM CDT... AT 828 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FLOWER GROVE...OR 7 MILES SOUTHWEST OF ACKERLY...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BIG SPRING...ACKERLY...VEALMOOR...LENORAH...SPARENBERG... FLOWER GROVE...BROWN...KNOTT AND FAIRVIEW. LAT...LON 3227 10139 3229 10187 3252 10197 3277 10165 TIME...MOT...LOC 0128Z 257DEG 15KT 3245 10181 80
Special weather statement, Jul 8, 8:29 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 829 PM CDT FRI JUL 8 2016 TXZ062-090215- MIDLAND TX- 829 PM CDT FRI JUL 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MIDLAND COUNTY UNTIL 915 PM CDT... AT 829 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GREENWOOD. THIS STORM WAS NEARLY STATIONARY. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MIDLAND...GREENWOOD...SPRABERRY AND COTTON FLAT. THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 137 AND 148. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3189 10178 3189 10207 3208 10207 3208 10178 TIME...MOT...LOC 0129Z 191DEG 4KT 3199 10198 AHASIC
Special weather statement, Jul 8, 8:34 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 834 PM CDT FRI JUL 8 2016 TXZ048-090200- SCURRY TX- 834 PM CDT FRI JUL 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SCURRY COUNTY UNTIL 900 PM CDT... AT 834 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTHWEST OF HOBBS...OR 17 MILES NORTHEAST OF SNYDER...MOVING NORTHEAST AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HUDD...US-180 NEAR THE FISHER-SCURRY COUNTY LINE AND MIDWAY. LAT...LON 3297 10103 3296 10066 3269 10066 TIME...MOT...LOC 0134Z 243DEG 13KT 3292 10075 67
Special weather statement, Jul 8, 8:36 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
836 PM CDT FRI JUL 8 2016
TXZ063-090215-
GLASSCOCK TX-
836 PM CDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HOWARD...
NORTHEASTERN MIDLAND...SOUTHEASTERN MARTIN AND NORTHWESTERN GLASSCOCK
COUNTIES UNTIL 915 PM CDT...
AT 836 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF LOMAX...OR 9 MILES SOUTHEAST OF STANTON...MOVING
NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEES.
LAT...LON 3199 10142 3189 10171 3199 10178 3207 10178
3209 10176 3209 10149
TIME...MOT...LOC 0136Z 238DEG 11KT 3201 10170
33Special weather statement, Jul 8, 9:11 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 911 PM CDT FRI JUL 8 2016 TXZ046-047-051-052-090300- HOWARD TX-BORDEN TX-MARTIN TX-DAWSON TX- 911 PM CDT FRI JUL 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BORDEN...HOWARD...EASTERN MARTIN AND EASTERN DAWSON COUNTIES UNTIL 1000 PM CDT... AT 910 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS OVER LOS YBANEZ...OR NEAR LAMESA...MOVING EAST AT 15 MPH. THIS LINE EXTENDS SOUTH TO JUST WEST OF BIG SPRING. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BIG SPRING...LAMESA...STANTON...ACKERLY...GAIL...O'DONNELL... LOS YBANEZ...SPARENBERG...LAMESA MUNICIPAL AIRPORT...SOUTH HAVEN... SAND SPRINGS...ELBOW...HANCOCK...FLOWER GROVE...VEALMOOR...LUTHER... MESQUITE...BROWN...KEY AND KNOTT. THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 159 AND 187. LAT...LON 3213 10177 3296 10206 3296 10146 3215 10130 TIME...MOT...LOC 0210Z 252DEG 14KT 3272 10188 80
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:03 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell | 42 min |
| Jul 8, 7:22 PM CDT | Special Weather Statement | MAF | Midland | 38 min |
| Jul 8, 7:47 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 43 min |
| Jul 8, 7:48 PM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| Jul 8, 8:28 PM CDT | Special Weather Statement | MAF | Gaines | 47 min |
| Jul 8, 8:29 PM CDT | Special Weather Statement | MAF | Howard | 46 min |
| Jul 8, 8:33 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Howard, Martin | 42 min |
| Jul 8, 8:34 PM CDT | Special Weather Statement | MAF | Scurry | 26 min |
| Jul 8, 8:36 PM CDT | Special Weather Statement | MAF | Glasscock | 39 min |
| Jul 8, 9:11 PM CDT | Special Weather Statement | MAF | Borden, Dawson, Howard | 49 min |
| Jul 8, 9:37 PM CDT | Special Weather Statement | MAF | Borden | 38 min |
| Jul 8, 10:02 PM CDT | Flash Flood Warning | MAF | Borden, Scurry | 3 hr |
| Jul 8, 10:03 PM CDT | Areal Flood Advisory | MAF | Dawson, Gaines | 3 hr |
| Jul 8, 10:23 PM CDT | Special Weather Statement | MAF | Scurry | 37 min |
| Jul 8, 10:54 PM CDT | Special Weather Statement | MAF | Martin | 36 min |
| Jul 8, 11:36 PM CDT | Special Weather Statement | MAF | Howard | 39 min |
| Jul 8, 11:42 PM CDT | Flash Flood Warning | MAF | Glasscock, Howard | 4 hr |
| Jul 8, 11:58 PM CDT | Areal Flood Advisory | MAF | Glasscock, Martin, Midland | 3 hr |
| Jul 9, 12:14 AM CDT | Special Weather Statement | MAF | Glasscock, Howard, Midland | 46 min |
| Jul 9, 11:50 AM CDT | Areal Flood Advisory | MAF | Reagan | 115 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.